Eight people in Massachusetts have died from overdoses of a particularly deadly batch of heroin in the past week, but detectives don’t know where it came from.
On Saturday, police confiscated 9,000 bags of “Hollywood” heroin in Springfield, Massachusetts. Cops had stepped up patrols in western Massachusetts after the 8 deaths, 3 of which occurred on New Year’s Day.
Springfield Police Sgt. John Delaney said narcotics detectives took possession of the bags of heroin, stamped with the word “Hollywood,” along with $20,000 in cash around 10 p.m. Saturday night. Four men from 3 different counties were arrested and now face several drug charges. 
Francis Willor of North Adams and Elvis Luckham of Chicopee were charged with possession and distribution of heroin; Elvis Resto is facing 2 counts of distribution of heroin; and Juan Perez has been charged with heroin trafficking charges.
The 4 were taken into custody when police “tailed another delivery where they confiscated 8,000 bags hidden in a fake bumper.” 
There may, however, still be bags of the heroin in circulation.
Over the weekend, police issued a press release warning about the drugs, which hit the street just after police released new data showing that officers responded to 755 fatal suspected heroin overdoses last year. Of those overdoses, 591 of the victims were male and 164 were female.
In the release, a Massachusetts State police spokesperson said:
“All heroin is poison. For reasons still to be determined, the heroin being sold under that stamp has proven exceptionally deadly in recent days.
We urge anyone using heroin or any illicit drug to seek medical help and counseling. There are many resources available to those fighting addiction.” 
Police also reminded the public of the Good Samaritan law, which allows anyone who witnesses an overdose to contact police without fear of prosecution for drug possession.
Law enforcement is working to determine what made the Hollywood heroin so lethal.
In 2014, 80 people across the country died after taking a popular strain of heroin laced with the potent painkiller fentanyl, which is 80 times more powerful than morphine. Even a small amount of fentanyl can be deadly.
First responders were warned to be extremely caution not to come into contact with the laced heroin, because fentanyl can be absorbed through the skin. 
This past October, Chicago experienced a rash of 75 overdoses attributed to a bad batch of heroin in 72 hours. The heroin was believed to be laced with fentanyl in those cases, as well.
 Daily Mail
 Daily Mail